MAUDE Adverse Event Report: ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC ILLICO MIS POSTERIOR FIXATION SYSTEM; PEDICLE SCREW SYSTEM
Model Number 73875-40
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned implant is currently under investigation.A follow up report with results of the investigation will be submitted upon completion.
 
Event or Problem Description
After the final tightening, the surgeon found that the set screw popped off by imaging.The surgeon retrieved the set screw and tried to re-install it but could not.The images also confirmed that the polyaxial screw head/tulip was broken.
 
Additional Manufacturer Narrative
An evaluation of the returned polyaxial screw found one side of the tulip has been completely broken/detached from the remainder of the implant.Additionally, both the set screw & polyaxial screw appear to have gouges and markings indicative of cross threading.It appears likely that the anti-torque may not have been completely seated and when forces were placed on the screw during the final tightening process.

Brand Name
ILLICO MIS POSTERIOR FIXATION SYSTEM
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key10651167
Report Number2027467-2020-00044
Device Sequence Number11565193
Product Code NKB
UDI-Device Identifier00844856043329
UDI-Public(01)00844856043329(10)716865
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123623
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number73875-40
Device Catalogue Number73875-40
Device Lot Number716865
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;